Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 237, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 18, 2011, 11:04 PM CDT for 10 counties in Kansas. It was in force for 41 min. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 11:04 PM CDT (04:04 UTC)
- Expired
- Aug 18, 2011, 11:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Franklin County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 66 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:05 PM CDT | TSTM WND GST 70 | Billard Airport, KS | |
| Aug 18, 11:06 PM CDT | TSTM WND DMG | 1 Wsw Billard Airport, KS | WIDESPREAD TREE DAMAGE IN OAKLAND AREA IN NORTHEAST TOPEKA. NUMEROUS BRANCHES GREATER THAN 8 INCHES IN DIAMETER BROKEN OFF...WITH SOME TREES UPROOTED. ONE TREE LANDED ON THE ROOF OF A HOME. ROOF DAMAGE WAS ALSO OBSERVED. WIND GUSTS OF 70 MPH WERE MEASURED AT B |
| Aug 18, 11:06 PM CDT | TSTM WND GST 60 | Silver Lake, KS | |
| Aug 18, 11:08 PM CDT | TSTM WND DMG | St. Marys, KS | TREES DOWN AND MOST OF THE TOWN WITHOUT POWER. |
| Aug 18, 11:08 PM CDT | TSTM WND DMG | Tecumseh, KS | REPORTS OF ROOF DAMAGE TO HOMES. ALSO WIDESPREAD REPORTS OF TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
| Aug 18, 11:10 PM CDT | TSTM WND GST 61 | Forbes Field, KS | |
| Aug 18, 11:13 PM CDT | TSTM WND DMG | Lawrence, KS | POWER LINES DOWN AT 7TH AND IOWA IN LAWRENCE |
| Aug 18, 11:13 PM CDT | TSTM WND GST 60 | 2 Ssw Topeka, KS | ESTIMATED 60 MPH NEAR WASHBURN UNIVERSITY |
| Aug 18, 11:14 PM CDT | TSTM WND GST 60 | Lawrence, KS | ESTIMATED 60 MPH WINDS WITH BLOWN TRANSFORMERS AROUND TOWN. |
| Aug 18, 11:15 PM CDT | TSTM WND DMG | 1 Se Topeka, KS | SHED BLOWN OVER |
| Aug 18, 11:15 PM CDT | TSTM WND DMG | 1 W Tecumseh, KS | MANY TREES DOWN ALONG SECOND STREE FROM CROCO ROAD TO TECUMSEH |
| Aug 18, 11:15 PM CDT | TSTM WND DMG | 2 S Maple Hill, KS | SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 70. |
| Aug 18, 11:15 PM CDT | TSTM WND DMG | Tecumseh, KS | HALF OF ROOF BLOWN OFF HOUSE. MANY TREES BLOWN DOWN. |
| Aug 18, 11:18 PM CDT | TSTM WND DMG | Willard, KS | 7 INCH DIAMETER LIMB BROKEN FROM STRONG WINDS |
| Aug 18, 11:25 PM CDT | TSTM WND DMG | 6 Ese Topeka, KS | TWO LARGE SEMI-TRAILERS BLOWN OVER. TIME ESTIMATED. |
| Aug 18, 11:25 PM CDT | TSTM WND GST 63 | Forbes Field, KS | |
| Aug 18, 11:33 PM CDT | TSTM WND DMG | 3 W Baldwin City, KS | 5 INCH TREE LIMBS WITH ESTIMATED GUSTS OF 60-70 MPH. |
| Aug 18, 11:38 PM CDT | TSTM WND GST 75 | 5 W Topeka, KS | AT 580 AM WIBW STUDIO |
| Aug 18, 11:39 PM CDT | TSTM WND DMG | Wamego, KS | TREE BLOWN DOWN. TIME ESTIMATED. |
| Aug 18, 11:40 PM CDT | TSTM WND GST 75 | 5 W Topeka, KS | AT MENNINGER HILL. ALSO PEA SIZE HAIL. |
| Aug 18, 11:41 PM CDT | HAIL 1 | 1 W Lawrence, KS | |
| Aug 18, 11:45 PM CDT | TSTM WND DMG | 4 E Carbondale, KS | DAMAGE TO ROOF WITH ESTIMATED WINDS OF 60-65 MPH. |
| Aug 18, 11:49 PM CDT | TSTM WND DMG | 1 E Topeka, KS | 3 INCH LIMBS DOWN AND STREET SIGN BLOWN OVER AT 10TH AND I-70. |
| Aug 18, 11:50 PM CDT | TSTM WND DMG | 3 S Topeka, KS | REPORTS OF 4 INCH TREE LIMBS DOWN WITH HALF INCH SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 8:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3749 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
349
WUUS53 KTOP 190404
SVRTOP
KSC045-059-087-111-127-139-149-161-177-197-190445-
/O.NEW.KTOP.SV.W.0237.110819T0404Z-110819T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1104 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
NORTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
NORTHERN LYON COUNTY IN EAST CENTRAL KANSAS...
NORTHEASTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
NORTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
SOUTHWESTERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
SOUTHEASTERN RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 1145 PM CDT
* AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES SOUTH OF WESTMORELAND TO 8 MILES NORTHWEST OF TOPEKA
TO 5 MILES WEST OF TONGANOXIE...MOVING SOUTH AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...
WILLARD...
TECUMSEH...
LECOMPTON...
ST. GEORGE...
MAPLE HILL...
SOUTHERN TOPEKA...
PAXICO...
PAULINE...
LAWRENCE...
BERRYTON...
MCFARLAND...
DOVER...
EUDORA...
CLINTON LAKE...
CLINTON...
AUBURN...
KEENE...
ALMA...
RICHLAND...
LONE STAR...
PLEASANT GROVE...
VINLAND...
CARBONDALE...
SCRANTON...
VOLLAND...
OVERBROOK...
GLOBE...
ESKRIDGE...
BALDWIN CITY...
HARVEYVILLE...
BURLINGAME...
CENTROPOLIS...
ALTA VISTA...
WELLSVILLE...
POMONA LAKE...
OSAGE CITY...
LYNDON...
OTTAWA...
POMONA...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 148 AND 205.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 186 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3860 9579 3877 9652 3933 9646 3903 9518
3897 9518 3898 9516 3896 9509 3899 9507
3898 9505 3859 9506
TIME...MOT...LOC 0404Z 000DEG 47KT 3924 9641 3907 9580
3908 9517
WIND...HAIL 60MPH <.75IN
$$
WOYNICK1 follow-up statement
976
WWUS53 KTOP 190419
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1119 PM CDT THU AUG 18 2011
KSC045-059-087-111-127-139-149-161-177-197-190445-
/O.CON.KTOP.SV.W.0237.000000T0000Z-110819T0445Z/
SHAWNEE-RILEY-POTTAWATOMIE-OSAGE-MORRIS-LYON-JEFFERSON-DOUGLAS-
FRANKLIN-WABAUNSEE-
1119 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR WABAUNSEE...NORTHERN FRANKLIN...DOUGLAS...SOUTHWESTERN
JEFFERSON...NORTHERN LYON...NORTHEASTERN MORRIS...NORTHERN OSAGE...
SOUTHEASTERN POTTAWATOMIE...SOUTHEASTERN RILEY AND SHAWNEE
COUNTIES...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF ALMA TO
8 MILES NORTHWEST OF CARBONDALE TO 6 MILES SOUTHEAST OF LAWRENCE...
MOVING SOUTH AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
PLEASANT GROVE...VINLAND...CARBONDALE...SCRANTON...OVERBROOK...
GLOBE...VOLLAND...ESKRIDGE...BALDWIN CITY...HARVEYVILLE...
BURLINGAME...WELLSVILLE...CENTROPOLIS...ALTA VISTA...POMONA LAKE...
OSAGE CITY...LYNDON...OTTAWA AND POMONA.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 148 AND 205.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 186 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 317 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND SHELTER INSIDE A STRONG BUILDING ON THE
LOWEST FLOOR AWAY FROM WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3859 9506 3860 9579 3877 9652 3932 9646
3903 9518 3897 9518 3898 9516 3896 9509
3899 9507 3898 9505
TIME...MOT...LOC 0419Z 000DEG 47KT 3904 9641 3887 9580
3888 9517
WIND...HAIL 70MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:27 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 18, 6:27 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 627 PM CDT THU AUG 18 2011 ...UPDATE TO AVIATION... .DISCUSSION... PRIMARY CONCERN IS SEVERE STORM POTENTIAL OVER THE NORTHEAST COUNTIES THIS EVENING / TONIGHT. CONVECTIVE COMPLEX DEVELOPING OVER NE NEBRASKA AND SE SD ATTM...AND IS FORECAST TO DROP SOUTHEAST OVER THE NEXT SEVERAL HOURS. VERY STRONG INSTABILITY IN PLACE OVER THE WESTERN CWA BECOMES ABOUT 2500 J/KG OVER THE FAR EAST. MORNING SOUNDING SHOWED IMPRESSIVE LAPSE RATES IN THE 700 TO 500 MB LAYER...AND OAX MID DAY SOUNDING WOULD INDICATE THIS HAS NOT CHANGED ALL THAT MUCH. FORWARD PROPAGATING CORFIDI VECTORS BRING CONVECTIVE COMPLEX OUT OF NEBRASKA INTO FAR NE KS / SW IOWA AND NW MO BETWEEN 03 AND 12Z. TRICK WILL BE HOW FAR WEST CONVECTION CAN DEVELOP. AT THIS TIME WHILE INSTABILITY INCREASES WESTWARD...SO DOES THE CAP. WITHOUT A STRONG SYNOPTIC FEATURE SAVE A GOOD LOW LEVEL JET TO DRIVE THE STORMS...THIS COMPLEX WILL HAVE SOME INFLUENCE ON ITS OWN TRACK. OUTFLOWS FROM THE STORMS MAY BE ENOUGH TO SPARK OFF SOME CONVECTION NORTH OF THE INTERSTATE AND MAYBE AS FAR WEST AS MANHATTAN...BUT BETTER INGREDIENTS COME TOGETHER OVER A CORRIDOR FROM ABOUT SENECA SOUTHEAST TOWARD TOPEKA / LAWRENCE AND AREAS NORTHEAST. WILL FOCUS HEAVIEST RAINFALL AND STORM CHANCES THIS AREA. WITH STRONG LAPSE RATES AND MCS DEVELOPMENT...EXPECT DAMAGING WINDS AND LARGE HAIL TO BE PRIMARY HAZARDS. WOULD ALSO ANTICIPATE LOCALLY HEAVY RAINFALL...AND WITH 40 KTS OF MID LEVEL SHEAR CANT RULE OUT AN ISOLATED TORNADO. WOULD EXPECT MORNING CLOUDS AND OUTFLOW TO HOLD HIGHS DOWN ACROSS THE NORTHEAST INTO THE 80S WHILE FAR SOUTHWEST CLIMB INTO THE UPPER 90S FRIDAY AFTERNOON. 67 FRIDAY EVENING THROUGH SUNDAY...THE ACTIVE PATTERN CONTINUES INTO THE FIRST HALF OF THE WEEKEND AS A PROGRESSIVE SHORTWAVE TROUGH IS PROGGED TO DEVELOP AND TRACK EASTWARD OVER KANSAS FRIDAY EVENING THROUGH SUNDAY MORNING. A COINCIDING SURFACE LOW FORMS OVER SOUTHWEST KANSAS WITH A FRONTAL BOUNDARY SETTING UP NEAR THE KS/OK BORDER. FRIDAY NIGHT APPEARS TO SEE THE BEST CHANCE FOR AN MCS DEVELOPING ALONG THE UPSLOPE FLOW NEAR THE BOUNDARY ACROSS SOUTH CENTRAL NE/NORTHERN KANSAS WITH THE GFS/EC/GEM SOLUTIONS BEING IN SIMILAR AGREEMENT TO EACH OTHER. INCREASED POPS FOR THIS TIME PERIOD ACCORDINGLY. THE UNCERTAINTY BEGINS ON SATURDAY WITH RESIDUAL OUTFLOW BOUNDARIES FROM THE PREVIOUS MCS NOT BEING RESOLVED IN THE MODEL SOLUTIONS. CHANCE POPS WERE INCLUDED OVER THE CWA WITH CONVECTION TIMING AND PLACEMENT IN QUESTION. ON SATURDAY EVENING...THE ECMWF/NAM CONTINUES TO STATION THE FRONTAL BOUNDARY IN OKLAHOMA WITH THE OUTLIER GFS KEEPING THE BOUNDARY IN NORTHERN KANSAS. AGREED WITH PREVIOUS THINKING SIDING WITH ECMWF AND NAM BLEND. DECIDED TO LEAVE SLIGHT POPS TOWARDS THE EASTERN PORTION OF THE CWA AND A DRY FORECAST FOR SUNDAY AS NO STRONG FORCING IS EVIDENT. IN REGARDS TO TEMPS...LOWERED HIGHS SLIGHTLY TO THE LOWER AND MID 80S ON SATURDAY WITH COOL OUTFLOW BOUNDARIES AROUND AND SKIES BEING OVERCAST. BOWEN EXTENDED (MONDAY THROUGH THURSDAY)...OVERALL NORTHWEST FLOW ALOFT PATTERN IN PLACE THROUGH THE EXTENDED PERIOD. MODEL CONSENSUS SUGGESTS TWO WAVES MOVING THROUGH PORTIONS OF THE CENTRAL PLAINS/MISSOURI VALLEY REGIONS MON/TUE. THE FIRST WAVE MOVES THROUGH DURING THE DAY ON MONDAY WITH A FRONTAL BOUNDARY NEAR THE CWA. SECOND AND STRONGER WAVE DIVES FROM THE NORTHERN PLAINS INTO THE MO VALLEY TUESDAY INTO WEDNESDAY...AMPLIFYING AS IT MOVES SOUTHEASTWARD. THIS WILL RESULT IN THUNDERSTORM CHANCES MON-TUE...WITH THE HIGHER PROBABILITY OF COVERAGE DURING THE DAY ON TUESDAY. DRIER AIR GRADUALLY ADVECTS INTO THE CWA WED/THU AS SFC HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL...WITH HIGHS IN THE UPPER 80S TO MIDDLE 90S. BLAIR && .AVIATION... TIMING AND LOCATION OF THUNDERSTORMS REMAINS THE MAIN FORECAST CHALLENGE. NOT MUCH CHANGE FROM PREVIOUS THINKING THOUGH WITH BEST OPPORTUNITIES IN THE 4Z-9Z RANGE. WENT PREVAILING FOR A HOUR BUT COULD SEE MORE STORMS THROUGH THE PRE-SUNRISE HOURS IF OUTFLOW BOUNDARIES SET UP PROPERLY. MHK STILL APPEARS TO BE WEST OF THE MAIN CONCERN...THOUGH ALL TERMINALS COULD HAVE LLWS ISSUES DEPENDING ON DEPTH OF OUTFLOW. 65 && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 4:44 PM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 444 PM CDT THU AUG 18 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-192145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 444 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING AND OVERNIGHT. A FEW OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL UP TO GOLFBALL SIZE. THE MOST LIKELY AREA TO BE AFFECTED BY THE STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM MARYSVILLE TO BURLINGTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS COULD AGAIN MOVE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY NIGHT THROUGH SATURDAY NIGHT. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT OVER NORTHEAST AND EAST CENTRAL KANSAS.
In the hours before
Local storm report, Aug 18, 9:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
951 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND GST 6 NNE HIAWATHA 39.93N 95.50W
08/18/2011 E60 MPH BROWN KS TRAINED SPOTTER
SPOTTER ESTIMATED 55-65 MPH WINDS.
&&
ANDERSONSpecial weather statement, Aug 18, 9:54 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
954 PM CDT THU AUG 18 2011
KSZ009-010-022-023-190330-
MARSHALL-POTTAWATOMIE-RILEY-WASHINGTON-
954 PM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RILEY...NORTHWESTERN
POTTAWATOMIE...SOUTHWESTERN MARSHALL AND SOUTHEASTERN WASHINGTON
COUNTIES...
THROUGH 1030 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 35 MPH
ACROSS PORTIONS OF NORTHWESTERN RILEY...NORTHWESTERN POTTAWATOMIE...
SOUTHWESTERN MARSHALL AND SOUTHEASTERN WASHINGTON COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE WATERVILLE AND BLUE RAPIDS.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE
WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3962 9641 3941 9671 3952 9696 3957 9696
3957 9706 3960 9713 3977 9694
TIME...MOT...LOC 0254Z 298DEG 29KT 3965 9697Local storm report, Aug 18, 10:20 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1020 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST ROBINSON 39.82N 95.41W
08/18/2011 E60 MPH BROWN KS LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH.
&&
ANDERSONLocal storm report, Aug 18, 11:00 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1100 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG HOLTON 39.47N 95.74W
08/18/2011 JACKSON KS LAW ENFORCEMENT
TREE DOWN ON CAR IN HOLTON ON HWY 16
&&
ANDERSONThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 40 min |
| Aug 18, 9:54 PM CDT | Special Weather Statement | TOP | Marshall | 36 min |
| Aug 18, 9:58 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 34 min |
| Aug 18, 10:43 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson | 32 min |
| Aug 18, 11:42 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Douglas, Franklin, Osage, Shawnee and 1 more | 48 min |
| Aug 19, 12:00 AM CDT | Areal Flood Advisory | TOP | Shawnee | 60 min |
| Aug 19, 12:29 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 46 min |
| Aug 19, 1:08 AM CDT | Special Weather Statement | TOP | Coffey | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.